MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 25G BI-B COMBINED ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5525WVB
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was reviewed and found the manufacturing and sterilization records were acceptable.Product evaluation confirmed the failure mode.The needle is bent at the cone of the cutter handle.The female luer fitting and male luer integral lock ring are not connected.A functional test was performed using a stellaris elite system.The cutter does not cut.The inner needle does not reach the cutting edge.However, the cutter had good aspiration.It should be noted that a bent needle could contribute to poor cutting performance due to binding between the inner and outer needle assembly.Due to evidence of use, the cause of the bent needle cannot be determined.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.
 
Event or Problem Description
The user facility reported that about 10 minutes into a vitrectomy case, the surgeon noted the vitreous cutter was aspirating but appeared not to be cutting.There was no change in the sound of the cutter.The cutter was replaced and the case was completed without complication or need for additional surgical maneuvers.

Brand Name
25G BI-B COMBINED ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key24619957
Report Number0001920664-2026-00026
Device Sequence Number13171729
Product Code HQC
UDI-Device Identifier00757770059768
UDI-Public(01)00757770059768(17)280809(10)X8567
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE5525WVB
Device Lot NumberX8567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES.
Patient SexUnknown